Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 3, 2021, 5:38 PM CDT for Escambia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2021, 5:38 PM CDT (22:38 UTC)
- Expired
- Sep 3, 2021, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, FL
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WWUS84 KMOB 032238
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Fri Sep 3 2021
ALZ264-266-FLZ202-032315-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
538 PM CDT Fri Sep 3 2021
...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lillian, or 11 miles west of West Pensacola, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Beach, Lillian, Bon Secour, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 8776 3055 8750 3045 8733 3043 8734
3046 8737 3046 8740 3047 8742 3044 8739
3042 8740 3042 8743 3040 8745 3036 8746
3037 8743 3040 8742 3040 8740 3041 8739
3042 8735 3029 8743 3029 8752 3025 8765
TIME...MOT...LOC 2237Z 035DEG 12KT 3045 8747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 3:37 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 3, 3:37 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 337 PM CDT Fri Sep 3 2021 .NEAR TERM UPDATE /Now Through Saturday/...Generally tranquil weather (by Gulf Coast standards) expected through early this weekend. Current forecast package remains on track with only minor tweaks to today's forecast. Tapered POPs back to 10-15% right along the coast, mainly across northwest Florida, as the sea breeze remains pinned to the coast this afternoon. PWATs are holding steady around 1.4-1.5 inches across the coastal portion of northwest Florida, which might be just enough moisture for isolated showers and storms. That said, the majority of the area will stay dry this afternoon as drier air continues to filter into areas north of the coast. High temperatures will top out in the upper 80s to low 90s this afternoon with heat indices approaching 100° along the coast. An upper level ridge will sink further south into the Southern Plains and Deep South through Saturday as a shortwave trough pivots across the Canadian Prairies and the northern Plains. Meanwhile, a surface high continues to build into the Midwest this afternoon and into the Mid Atlantic states on Saturday. As the surface high builds south and east through the period, the weak surface trough/weak front lingering across the northern Gulf gets pushed deeper into the Gulf. Dry air lingers overhead tonight and Saturday across inland counties. PWATs in the sub 1.5 inch range typically equate to no convection, so not carrying any POPs overnight through mid-day Saturday. There may be just enough moisture across southeast Mississippi and coastal Alabama for isolated to scattered showers and storms to develop by late Saturday afternoon. Temperatures on Saturday will mimic today's temperatures with highs topping out in the upper 80s to low 90s and heat indices approaching 100° across the coastal counties. Rip current risk remains LOW through the holiday weekend. 07/mb && .SHORT TERM /Saturday night Through Monday night/...Generally dry and benign weather conditions can be expected at the beginning of the short term period Saturday night as ridging holds aloft. However, this will be short-lived as an upper level trough digging across the Northern Plains amplifies as it moves into the Great Lakes region on Sunday aiding in weakening the ridge over us. This upper level system is expected to bring general troughiness into the area through early next week along with a weak frontal boundary that will extend into the Lower Mississippi Valley. Low- level convergence ahead of this feature will be weak, but may be enhanced by diurnal heating and instability Sunday and Monday afternoons. The combination of the approaching upper trough and the arrival of pockets of slightly deeper moisture from the Gulf will provide the setting for isolated convection across Southeast Mississippi Sunday afternoon, with the activity becoming scattered across the entire CWA by Monday afternoon into the evening period. Winds will remain light and variable Saturday night, then becoming more southeast to south during the daytime hours Sunday and Monday. Overnight lows through the period will range from the mid 60s to the mid 70s, with highs in the upper 80s to mid 90s. /ANM && .EXTENDED TERM /Tuesday Through Friday/...The tail end of the short term period and the beginning of the extended range looks more uncertain as model solutions are struggling to resolve the behavior of a surface trough currently located over the northwestern Caribbean Sea. Latest NHC outlook has this disturbance moving west-northwestward across the Yucatan Peninsula of Mexico over the next few days, and over the southwestern Gulf late in the weekend. This system currently has a low 30% chance of tropical development over the next 5 days as it continues to move northwestward to northward across the Gulf, but at this time the upper level environment seems unfavorable and may limit significant development. The local forecast over next week may be highly influenced by how this feature ends up behaving, but it is too early to know any specifics. Regardless, rain and storm chances will continue Tuesday through Thursday as another upper trough traverses across the Great Lakes sending a somewhat stronger cold front south into the region Thursday into Thursday night. Energy associated with this system is expected to generate scattered convection ahead of the boundary, with the activity being particularly enhanced by daytime instability. The latter part of the extended is even more uncertain, however, for now will maintain only a slight chance of convection in the forecast on Friday until better agreement is reached within model solutions. Please, bare with us over the upcoming days as we fine tune the extended forecast, but keep in mind that we are in the peak of the Hurricane Season and preparations are always in order during this time of the year. /ANM && .MARINE...No impacts currently forecast through early next week except winds and waves higher near storms. 07/mb && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 3, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Fri Sep 3 2021
ALZ264-266-FLZ202-032315-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
538 PM CDT Fri Sep 3 2021
...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lillian, or 11 miles west of West Pensacola, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Beach, Lillian, Bon Secour, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 8776 3055 8750 3045 8733 3043 8734
3046 8737 3046 8740 3047 8742 3044 8739
3042 8740 3042 8743 3040 8745 3036 8746
3037 8743 3040 8742 3040 8740 3041 8739
3042 8735 3029 8743 3029 8752 3025 8765
TIME...MOT...LOC 2237Z 035DEG 12KT 3045 8747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:13 PM CDT | River Flood Warning | MOB | Escambia | 12 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.